[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Images in Neurology
Dec 2011

Radiation-Induced MyelopathyTreatment With Bevacizumab

Author Affiliations

Author Affiliations: Departments of Neurology and Neurological Surgery (Dr Chamberlain), Medicine(Dr Eaton), and Radiology (Dr Fink), University of Washington, Seattle.

Arch Neurol. 2011;68(12):1608-1609. doi:10.1001/archneurol.2011.621

A 54-year-old man with previously treated (chemoradiation and surgery without concurrent corticosteroids) squamous cell carcinoma of the right tonsil developed a paraparesis and thoracic truncal sensory disturbance at T3 after completing 15 months of cisplatin-based chemoradiotherapy (estimated spinal cord dose, 4800 cGy [to convert centigray to rad, multiply by 100]). The clinical and radiographic findings (Figure, A and B) were consistent with delayed late radiation myelitis. Treatment was initiated with 4 cycles of bevacizumab (5 mg/kg once every 2 weeks), resulting in clinical stabilization and apparent regression by radiography (Figure, C and D). Following treatment with bevacizumab only, the patient was able to resume playing golf and ambulated without an assistive device.

First Page Preview View Large
First page PDF preview
First page PDF preview
×